Jump to content
Vandal

Vandal: Over 30 years on Paxil - want off - advice?

Recommended Posts

Vandal
Posted (edited)

Started with postpartum depression 34 years ago - treated with imipramine. Went off it in a couple months.. Repeated four years later with next pregnancy. Again - off in a couple months. With third pregnancy 27 years ago I went on paxil and never went off. 10mg for 20 years and added welbutrin about five years ago.   I would like to go off of the Paxil.

Edited by ChessieCat
removed mod note

Share this post


Link to post
mammaP
Posted (edited)

Hi Vandal, welcome to SA.  I am gad that you came here before starting to taper, most people come here after tapering too fast and finding themselves in withdrawal. 

27 years is a very long time to be on paxil so it will need a very slow and careful taper.  We recommend tapering no more than 10% of the CURRENT dose with at least 4 weeks between cuts in dose.  After so many years I would recommend a micro taper, smaller cuts but more often, so that your brain can adjust to the new dose.  

 

We require all our members to fill in their drug and tapering history,  it can be updated with each drop in dose so you and the moderators can see your progress. This helps us to see at a glance what may have caused any odd symptoms that may arise. This explains how to do the signature.

signature link

 

Here is the topic for tapering paxil 

https://www.survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

Before starting to taper

https://www.survivingantidepressants.org/index.php?/topic/1789-preparing-to-taper/

 

Brassmonkey's sliding scale taper

https://www.survivingantidepressants.org/topic/17671-the-brassmonkey-slide-method-of-micro-tapering/

 

It is a lot to take in,  but it is important to understand why a slow taper is necessary.  Going too fast leads to withdrawal symptoms that can take a long time to settle down and going back on the drug. This usually means it takes longer overall than taking it slowly from the start. I wish I had known about slow tapers!! 

Happy tapering, any questions you can ask them here in your topic :)

Edited by manymoretodays
updated signature link

Share this post


Link to post
Vandal

20 + years on 10 mg paxil

7/13/18  doctor suggested halfing the dose for a couple of weeks towards eventually coming off paxil completely

Share this post


Link to post
ChessieCat

Your post was moved from another area of the site.  Please read mammaP's response above.

 

 

Share this post


Link to post
Vandal

my doctor asked if I was ready to go  off Paxil.    The plan was half the dose for a few weeks and try without after that.    I am on week for of 5 mcg

Share this post


Link to post
manymoretodays
Posted (edited)

Hi Vandal,

I moved your most recent post back here to your journal from the the signature instruction post.

Please bookmark this page for your convenience.  This is YOUR introduction page where you introduce yourself to other members, ask questions, keep a record of your tapering/withdrawal journey, and communicate with others.

 

How are you doing with what looks like a large decrease from ? 10 mg to 5 mg of Paxil.?   You had typed mcg not mg in your above post as well.  I am guessing you are on a 5 milligram(mg) dosage though.  A dosage of 5 mcg would be very tiny.

 

We do, very much still need you to do a signature for us, as asked above.  I've linked that for you as well.

Please do a signature

We need dates, dosages, and time frames.  And all your current medications.  I see that you are on Wellbutrin as well from your first post.

I'm wondering if you are posting from a phone device.  You can still do a signature from a phone.......but you can't see other members or your own signature that way.

 

Here at surviving antidepressants we recommend a harm reduction approach to coming off antidepressants like Paxil.

Why taper by 10%

Your doctor, like many, may mean well...... but may not have a clue about withdrawal syndrome.  Symptoms don't always hit immediately and after 20 years on your medication, you may be in for a woozy soon......as far as withdrawal symptoms go.  Please read:

What is withdrawal syndrome?

 

You might consider increasing your dosage a bit.  A 50% drop is huge.......if that's what you've done.  I'll include the Tips for tapering off Paxil  link for you again as well.  It may help you in adjusting your dosage right now.

Try and give us some more information and get your signature done.  Read the links you have been given carefully, especially the first posts in each of them.   And we would love to help you further.

 

Love, peace, healing, and growth,

mmt

Edited by manymoretodays
clarification, additional comments

Share this post


Link to post
Vandal

Paxil 10 mg for over 30 years

Started withdrawl on July 13 2018

Share this post


Link to post
ChessieCat

Hi Vandal, I've moved the above post from the Instructions for creating a signature topic.

 

Please click on this link which will go straight to where you can make your signatue:  Account Settings – Create or Edit a signature

 

Type or copy and paste the drug history information into the box and then click on Save which is below the box.

 

Share this post


Link to post
LexAnger

Hi vandal,

i wonder why why you wanted to get off?

 

lex

Share this post


Link to post
manymoretodays

Vandal,

You might do a drug interactions check as well.  Go to Drugs.com  and plug in your current medications.  Copy and paste the results here if you can.

Just ask if you are having difficulties with the signature and we can guide you through it.  Ccat had a good idea above.......maybe that will help.

 

Love, peace, healing, and growth,

mmt

Edited by manymoretodays

Share this post


Link to post
Vandal

I wanted to go off Paxil so that I can "feel."   I want to see what I can be without the drugs.

Share this post


Link to post
SkyBlue
2 hours ago, Vandal said:

I wanted to go off Paxil so that I can "feel."   I want to see what I can be without the drugs.

 That is beautiful. Keep that somewhere where you can see it often. It is a wonderful reason 

 

I was on Paxil 18 years and did 50% cuts like my doctor told me to; that was 3 years ago and I am still having withdrawal that consumes much of my life. I'm not saying this to scare you. But 50% cuts in Paxil is unimaginable. Please read and consider the posts MammaP shared with you above, including strategies for coming off safely and as gently as possible.

 

Your signature says that you started withdrawal in July, so that is when your doctor took you from 10 mg to 5mg? How are you doing with that? Please let us know what you think about the information MammaP and MMT have given you.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.